Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 59, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 19, 2015, 8:24 AM CDT for Chariton County, Linn County, Missouri. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2015, 8:24 AM CDT (13:24 UTC)
- Expired
- Jul 19, 2015, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chariton County, MO, Linn County, MO
The radar
The Pleasant Hill radar (KEAX), 148 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 9:00 AM CDT | FLASH FLOOD | Brookfield, MO | ROUT 11 AND HWY W |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 1.4 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -450 J/kg
- Mixed-layer LCL
- 1352 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
872
WGUS53 KEAX 191324
FFWEAX
MOC041-115-191630-
/O.NEW.KEAX.FF.W.0059.150719T1324Z-150719T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
824 AM CDT SUN JUL 19 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN LINN COUNTY IN NORTH CENTRAL MISSOURI...
NORTHEASTERN CHARITON COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 1130 AM CDT
* AT 823 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING MAY ALREADY BE
ONGOING.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3955 9307 3980 9331 3979 9286 3970 9286
3970 9280 3955 9270 3951 9270
$$
MELL1 follow-up statement
461
WGUS73 KEAX 191529
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1029 AM CDT SUN JUL 19 2015
MOC041-115-191630-
/O.CON.KEAX.FF.W.0059.000000T0000Z-150719T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN MO-CHARITON MO-
1029 AM CDT SUN JUL 19 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
SOUTHERN LINN AND NORTHEASTERN CHARITON COUNTIES...
AT 1020 AM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IN
THE TOWN OF BROOKFIELD IN LINN COUNTY. IN CHARITON COUNTY FLOODING
HAS BEEN REPORTED ON HIGHWAY E NEAR ROTHVILLE...HIGHWAY D HALF A
MILE EAST OF HIGHWAY DD...HIGHWAY W WEST OF PRAIRIE HILL...AND ALONG
HIGHWAY O WEST OF HIGHWAY 129.
FLASH FLOODING IS ALREADY OCCURRING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3955 9307 3980 9331 3979 9286 3970 9286
3970 9280 3955 9270 3951 9270
$$
MELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 6:57 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 19, 6:57 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
657 AM CDT SUN JUL 19 2015
.UPDATE...
Issued at 635 AM CDT SUN JUL 19 2015
have updated the short-term grids to account for the increasing
precipitation coverage as the eastern thunderstorm complex fills in
along its outflow with the western thunderstorm complex. Increased
PoPs and QPF and as result adjusted the start of the flash flood
watch to now. Thinking we'll see several hours of heavy rain this
morning before instability is used up and the LLJ veers. So there may
be some flash flooding this morning in addition to the threat
overnight as the pattern repeats itself.
&&
.DISCUSSION...
Issued at 325 AM CDT SUN JUL 19 2015
We'll see an active pattern over the next few days with the upper
ridge flattened or shifted west and a quasi-stationary boundary
across the area. Precipitable water values in excess of 2 to 2.25
inches will remain in place in the vicinity of this boundary. With
steering flow roughly parallel to the boundary and a low level jet
continually feeding additional moisture into the area. That LLJ should
aid in providing ascent as low level winds converge in northern
Missouri. Additionally, the ongoing convection, which is producing
radar estimates of 1 to 3 inches, will likely prime the ground for
tonight's likely precipitation. Given the antecedent surface/soil
conditions as well as the extreme moisture content in the atmosphere,
think that the potential for flash flooding through the middle of the
forecast area is high enough that it warrants a flash flood watch. So
will go with one from this evening through Monday morning.
We're also going to have to keep an eye out for the storms in
central KS reaching the area mid morning. While the timing of this
feature will be at a relative minimum for instability, there should
be plenty remaining and with effective shear in excess of 30 to 35
kts across eastern KS and western MO early this morning, it should
be able to survive further east into eastern KS and western MO. Have
upped PoPs in the morning to account for this possibility.
Another item for today is the potential for dangerous heat across
the far southern portions of the forecast area. With convection and
associated cloud cover spreading over the northern two-thirds of the
forecast area, our southern row of counties may remain mostly cloud
free. So afternoon highs in the low 90s and dewpoints in the mid to
upper 70s yield heat indices at or greater than 105 from Linn
county, KS through Henry county, MO. So will run a heat advisory
for that area for this afternoon/ evening.
Chances for storms will persist into monday, but may be pushed a
little southward as the boundary slides south. High pressure building
into the north should help to dry things out. Although this is all
relative this year and dewpoints will likely remain in the 70+ range
until the high is nearly directly overhead. Fortunately, for the
middle of the week, with the area under the influence of the surface
high, there will be a lull in the precipitation chances. It should
also result in cooler temperatures with highs in the low to mid 80s
Tuesday and the lower 80s on Wednesday. But by Wednesday night, the
chances for showers and storms return as the high pressure area
shifts to the east and low level winds return to a southerly flow.
The upper ridge also looks to expand/strengthen over the center of
the country and temperatures in our area climb back into the 90s
accordingly.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday Morning)
Issued at 533 AM CDT SUN JUL 19 2015
This is one of those forecasts where there is some potential for
thunderstorms at the terminals for almost the entire forecast. But
thunderstorms seem most likely this morning so have included a TSRA
tempo group for the first few hours. Storms are filling between the
activity to the east of the terminals and the KS storms. Have
decreased thunder chances during the afternoon, however there may
very well be ongoing storms in the area, just not sure of the
coverage. Also, also during the overnight hours, added another VCTS
grouping to account for a similar scenario to this morning with
thunderstorms likely developing through the I-70 corridor and
northward.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through Monday afternoon for KSZ025-102>105.
HEAT ADVISORY from Noon today to 9 PM CDT this evening for
KSZ060.
MO...FLASH FLOOD WATCH through Monday afternoon for MOZ012>017-
020>025-028>033-037>040-043>046.
HEAT ADVISORY from Noon today to 9 PM CDT this evening for
MOZ053-054.
&&
UPDATE...CDB
DISCUSSION...CDB
AVIATION...CDBIn the hours before
Special weather statement, Jul 19, 8:05 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
805 AM CDT SUN JUL 19 2015
MOZ024-025-032-191345-
MACON MO-CHARITON MO-LINN MO-
805 AM CDT SUN JUL 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINN...MACON AND
NORTHEASTERN CHARITON COUNTIES UNTIL 845 AM CDT...
AT 805 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BUCKLIN...OR NEAR MARCELINE...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MACON...MARCELINE...BEVIER...BUCKLIN...ATLANTA...CALLAO...NEW CAMBRIA
AND WIEN.
LAT...LON 3963 9230 3965 9286 3966 9292 3981 9296
3983 9295 3997 9235 3995 9234 3995 9229
TIME...MOT...LOC 1305Z 258DEG 29KT 3976 9286
MELLSpecial weather statement, Jul 19, 8:16 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 816 AM CDT SUN JUL 19 2015 MOZ003-005-191400- HARRISON MO-WORTH MO- 816 AM CDT SUN JUL 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARRISON AND WORTH COUNTIES UNTIL 900 AM CDT... AT 815 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF IRENA...OR 13 MILES SOUTH OF MOUNT AYR...MOVING NORTHEAST AT 40 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GRANT CITY...EAGLEVILLE...CAINSVILLE...IRENA...BLYTHEDALE... ALLENDALE...DENVER AND HATFIELD. THIS INCLUDES INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 103 AND 114. LAT...LON 4043 9377 4038 9441 4057 9455 4058 9377 TIME...MOT...LOC 1315Z 239DEG 34KT 4052 9425 MELL
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 12:45 AM CDT | Special Weather Statement | EAX | Gentry | 45 min |
| Jul 19, 1:22 AM CDT | Flash Flood Warning | EAX | Daviess, Gentry, Harrison | 6 hr |
| Jul 19, 1:32 AM CDT | Flash Flood Warning | EAX | Grundy, Mercer, Sullivan | 6 hr |
| Jul 19, 1:48 AM CDT | Special Weather Statement | EAX | Grundy | 42 min |
| Jul 19, 2:39 AM CDT | Flash Flood Warning | EAX | Adair, Linn, Macon, Sullivan | 6 hr |
| Jul 19, 3:36 AM CDT | Heat Advisory | EAX | Bates, Henry | 17 hr |
| Jul 19, 3:47 AM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Buchanan, Caldwell, Carroll and 29 more | 33 hr |
| Jul 19, 6:38 AM CDT | Areal Flood Advisory | EAX | Carroll, Chariton, Howard, Linn, Livingston, Macon and 1 more | 3 hr |
| Jul 19, 6:40 AM CDT | Areal Flood Advisory | EAX | Andrew, Holt | 3 hr |
| Jul 19, 7:35 AM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway, Worth | 25 min |
| Jul 19, 8:05 AM CDT | Special Weather Statement | EAX | Macon | 40 min |
| Jul 19, 8:16 AM CDT | Special Weather Statement | EAX | Worth | 44 min |
| Jul 19, 9:17 AM CDT | Flash Flood Warning | EAX | Daviess, Grundy, Harrison | 3 hr |
| Jul 19, 11:00 AM CDT | River Flood Warning | EAX | Ray | 72 hr |
| Jul 19, 11:00 AM CDT | River Flood Warning | EAX | Clay, Ray | 53 hr |
| Jul 19, 11:00 AM CDT | River Flood Warning | EAX | Howard | 59 hr |
| Jul 19, 11:16 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 56 hr |
| Jul 19, 11:16 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 60 hr |
| Jul 19, 11:37 AM CDT | Areal Flood Warning | EAX | Carroll, Chariton, Linn, Livingston, Macon, Randolph | 9 hr |
| Jul 19, 12:22 PM CDT | River Flood Warning | EAX | Chariton, Macon | 61 hr |
| Jul 19, 2:47 PM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 3 days |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.